MAUDE Adverse Event Report: ACUTUS MEDICAL, INC. ACQMAP® 3D IMAGING AND MAPPING CATHETER; CATHETER, INTRACARDIAC MAPPING, HIGH-DENSITY ARRAY

ACUTUS MEDICAL, INC. ACQMAP® 3D IMAGING AND MAPPING CATHETER; CATHETER, INTRACARDIAC MAPPING, HIGH-DENSITY ARRAY
Model Number 900003
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Cardiac Tamponade (2226)
Date of Event 12/17/2019
Type of Reportable Event Serious Injury
Event or Problem Description
Patient history: a female patient (age = (b)(6); height = 162 cm; weight = (b)(6) kg) was treated on (b)(6) 2019.The patient was being treated for runs of premature ventricular contractions (pvcs).It was reported that procedural steps based on standard of care were utilized to access the patient's right ventricle (rv) with the acqmap mapping catheter and the acqguide steerable sheath.Description of the event: all devices were placed from the right atrium into the rv across the tricuspid valve.With the mapping catheter located in a desired position, the rv anatomy was constructed using the acutus acqmap system.An electrical recording was acquired, and the rv activation map was created using the acqmap system.The total acqmap/acqguide device dwell time within the rv was approximately 55 minutes.Based on the activation map, the physician interpreted the site of clinical interest to be located more superiorly, within the rv outflow tract (rvot).The physician advanced the tacticath ablation catheter (abbott labs) into a postero-superior position within the rvot and identified signals that confirmed the interpretation from the activation map.The physician elected to reposition the mapping catheter into the rvot to map the site of clinical interest.Placement of the mapping catheter into the rvot was performed while the ablation catheter was also present in the rvot.The patient's blood pressure dropped while attempting to advance the mapping catheter into the desired location.An ultrasound echocardiogram confirmed the presence of a pericardial tamponade.Pericardiocentesis was performed and approximately 120 ml of blood was removed from the pericardial space.In addition, protamine was administered to reverse the effects of heparin anticoagulant.Surgical intervention was not necessary to resolve the pericardial tamponade.At the time of the drop in blood pressure, the ablation catheter had been in place in the rvot for approximately 15 minutes.No ablation lesions were delivered prior to the pericardial tamponade.The origin of the tamponade could not be determined.Patient status post event: the patient was stabilized and was directly transferred from the ep lab to the icu.The pericardial drainage tube was removed the next day.The physician informed acutus that the patient was "doing great" 24 hours post procedure.In subsequent discussions, the physician informed acutus that the patient was discharged after 40 hours of observation in the icu and was recovering normally.No subsequent sequelae have been reported to acutus.

Brand Name
ACQMAP® 3D IMAGING AND MAPPING CATHETER
Common Device Name
CATHETER, INTRACARDIAC MAPPING, HIGH-DENSITY ARRAY
Manufacturer (Section D)
ACUTUS MEDICAL, INC.
2210 faraday avenue
suite 100
carlsbad CA 92008
MDR Report Key9597904
Report Number3012120746-2020-00002
Device Sequence Number16937629
Product Code MTD
UDI-Device Identifier00857042007029
UDI-Public(01)00857042007029(17)210515(11)190515
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K170819
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Physician
Type of Report Initial
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date05/15/2021
Device Model Number900003
Device Catalogue Number900003
Device Lot Number10288
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/17/2019
Initial Report FDA Received Date01/16/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Life Threatening; Required Intervention;
Patient Age43 YR
Patient Weight62